Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 70, NWS Jackson, MS

April 4, 2014Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2014, 2:17 AM CDT for Sunflower County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2014, 2:17 AM CDT (07:17 UTC)
Expired
Apr 4, 2014, 3:00 AM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 2:45 AM CDTTSTM WND DMGIndianola, MSPOWERLINES DOWN IN INDIANOLA. ALSO A TREE FELL ON A CAR.
Apr 4, 2:54 AM CDTTSTM WND DMGInverness, MSTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 12:40 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS54 KJAN 040717
SVRJAN
MSC133-040800-
/O.NEW.KJAN.SV.W.0070.140404T0717Z-140404T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT FRI APR 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 300 AM CDT

* AT 217 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHEAST OF BENOIT TO 5 MILES SOUTHEAST OF
  BENOIT TO GREENVILLE...AND MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLY RIDGE AND RULEVILLE AROUND 230 AM CDT.
  INVERNESS AND BLAINE AROUND 235 AM CDT.
  SUNFLOWER AND MOORHEAD AROUND 240 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3333 9046 3333 9056 3327 9056 3327 9076
      3361 9077 3362 9066 3383 9066 3387 9045
TIME...MOT...LOC 0717Z 259DEG 61KT 3377 9082 3361 9087
          3343 9102

HAIL...1.00IN
WIND...60MPH

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:28 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 3, 10:28 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT THU APR 3 2014

...SEVERE STORMS POSSIBLE OVERNIGHT THROUGH EARLY FRIDAY MORNING...

.DISCUSSION...ALL IS QUIET ACROSS THE FORECAST AREA SO FAR THIS
EVENING AS A STRONG CAP BETWEEN 850-700 MB HAS SUPPRESSED CONVECTIVE
DEVELOPMENT THROUGHOUT THE EVENING. AT BEST ISOLATED TO SCATTERED
SHOWERS HAVE BEEN ABLE TO GET GOING ACROSS THE LA/AR DELTA. A POTENT
UPPER TROUGH IS CURRENTLY SWINGING ACROSS THE CENTRAL PLAINS. AS THE
ASSOCIATED SHORTWAVE HAS PUSHED INTO THE MIDWEST...IT HAS
INVIGORATED CONVECTION FROM NE TEXAS THROUGH SE MISSOURI OVER THE
PAST SEVERAL HOURS. AS THE SHORTWAVE AND SURFACE FRONT CONTINUE TO
PUSH EASTWARD...THE CAP WILL ERODE AND CONVECTION WILL COMMENCE
CLOSER TO HOME.

MUCH OF THE HIGH-RES GUIDANCE SUITE AND THE NEW 00Z NAM COMING IN
CONTINUE TO TREND TOWARD A SLOWER PROGRESSION. IT NOW APPEARS STORMS
MAY NOT REACH THE JACKSON METRO AREA/NATCHEZ TRACE CORRIDOR UNTIL
MUCH CLOSER TO DAYBREAK...REACHING SOUTHEAST MS AND THE I-59
CORRIDOR LATE MORNING. POPS/WX...GRAPHICASTS...AND THE HWO HAVE ALL
BEEN UPDATED TO REFLECT LATER TIMING. OVER THE NEXT SEVERAL
HOURS...WE WILL BE FOCUSING ON THE EVOLVING LINE OF STORMS PRESENTLY
OVER NE TEXAS AND SUPERCELLS DEVELOPING AHEAD OF THIS CLUSTER OVER
NW LOUISIANA/SW ARKANSAS.

MESOANALYSIS CONTINUES TO SHOW 0-6 KM BULK SHEAR VECTORS IN THE
50-60 KT RANGE ACROSS THE DELTA...WITH MODEL GUIDANCE SHOWING THIS
PERSISTING AND TRANSLATING EASTWARD WITH CONVECTION OVERNIGHT. WITH
A 40-50 KT LOW LEVEL JET KICKING ALONG THE LINE OVERNIGHT...THIS
WILL MAINTAIN THE POTENTIAL FOR DAMAGING WINDS. EFFECTIVE SRH IS
BETWEEN 200-300 M2/S2 WEST OF THE MS RIVER WITH SIG TOR PARAMETER
VALUES IN THE 2-4 RANGE. GIVEN THIS...WE WILL MAINTAIN MENTION OF
THE POTENTIAL FOR A STRONG TORNADO ACROSS OUR NORTHWEST IN SPITE OF
THE SLOWER PROGRESSION.

OTHERWISE...OVERNIGHT LOWS WERE ADJUSTED UPWARD A FEW DEGREES IN
MANY AREAS. HOURLY TEMPS AND DEWPOINTS WERE ADJUSTED BASED ON
CURRENT OBSERVATIONS. POPS WERE ALSO ADJUSTED UPWARD FOR TOMORROW
MORNING IN MANY AREAS TO REFLECT THE SLOWER SOLUTION. /DL/

&&

.AVIATION...CEILINGS WILL LOWER TO MVFR AFTER 06Z AS SCATTERED TO
NUMEROUS THUNDERSTORMS MOVE IN FROM THE WEST. AS THE STORMS
PASS...CEILINGS WILL DROP LOCALLY TO IFR WITH VISIBILITIES DROPPING
TO MVFR. WINDS WILL BE GUSTY FROM THE SOUTH AT 10 TO 20 KNOTS./26/

&&

.PREV DISCUSSION... /ISSUED AT 310 PM CDT THU APR 3 2014/
SHORT TERM...(THROUGH SATURDAY NIGHT)
FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE FRONT WILL BECOME
STATIONARY OFF THE GULF COAST FRIDAY NIGHT INTO SATURDAY AS ANOTHER
SPRING STORM SYSTEM SETS ITS SITES ON THE LOWER MISSISSIPPI VALLEY
REGION. THIS UPPER SYSTEM WILL BE OVER THE FOUR CORNERS REGION ON
SATURDAY. AS THE SYSTEM MOVES TOWARD THE SOUTHERN PLAINS ISENTROPIC
LIFT WILL BRING UP SOME GULF MOISTURE FOR SOME SHOWERS ACROSS THE
SOUTH HALF FOR SATURDAY AFTERNOON. AS WE MOVE INTO SATURDAY NIGHT
SOME ELEVATED INSTABILITY WILL COME INTO PLAY FOR SOME EMBEDDED
THUNDERSTORMS DURING THE NIGHT. THE EMBEDDED STORMS WILL SPREAD OVER
MOST OF THE REGION BY EARLY SUNDAY. IT WILL BE COOLER FRIDAY AND
SATURDAY NIGHT WITH LOWS FROM THE MIDDLE 40S NORTH TO THE LOWER
MIDDLE 50S SOUTH. HIGHS ON SATURDAY WILL BE FROM THE MIDDLE 60S
NORTHWEST TO THE LOWER 70S SOUTHEAST. WILL KEEP STORM WORDING FOR
THIS SYSTEM IN GRAPHICS AND HWO.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO MAV GUIDANCE ON TEMPS
EXCEPT GMOS FOR FRIDAYS HIGHS. FOR POPS KEPT CLOSE TO CURRENT POPS
FOR TONIGHT AND FRIDAY AS MODELS POPS LOOKED A LITTLE LOW. FOR
SATURDAY INTO SATURDAY NIGHT WENT CLOSE TO MAV POPS./17/

LONG TERM...SUNDAY THROUGH THURSDAY...THE RAIN WILL CONTINUE TO
INCREASE FROM SOUTH TO NORTH OVER THE AREA THROUGH THE DAY SUNDAY.
AS THIS OCCURS...A SFC LOW WILL DEVELOP ACROSS THE UPPER TEXAS
COAST. AS RAIN OVERSPREADS THE ARKLAMISS REGION...THE SFC LOW WILL
DEEPEN AND TRACK TO THE NORTHEAST GENERALLY ALONG THE NATCHEZ TRACE
CORRIDOR. THIS MORE NORTHERN TRACK CONTINUES TO BE THE CASE WITH THE
12Z RUNS OF THE GFS AND EURO AS THE SURFACE LOW DEEPENS WITH THIS
STORM SYSTEM. THE GFS DEEPENS THE LOW FASTER THEN THE EURO ON THE
12Z RUN.  NOT ONLY WOULD THIS NORTHERN TRACK BRING SOME HEAVY
RAINFALL AND FLOODING TO THE REGION GIVEN PW VALUES AROUND 1.6-1.8
INCHES...BUT IT COULD ALSO MEAN SOME POTENTIAL FOR SEVERE WEATHER
FOR A PORTION OF THE CWA. THERE IS PLENTY OF HELICITY AND WIND SHEAR
IN THE SOUTHEASTERN PORTION OF THE CWA AND VERTICAL TOTALS ARE
DECENT. WILL KEEP THIS SYSTEM'S FLOOD POTENTIAL IN THE HWO. THE 12Z
EURO BRINGS OVER 100 KNOTS OF FLOW AT THE MIDLEVELS BY EARLY MONDAY
MORNING AS WELL AROUND 4 INCH RAINFALL TOTALS ACROSS THE I-20
CORRIDOR FOR THIS SYSTEM. THE GFS WAS SHOWING 3 INCH RAINFALL
TOTALS. THIS MAY BECOME AN ISSUE WITH OUR RIVERS AFTER THIS FIRST
SYSTEM IN THE SHORT TERM.

BY MONDAY MORNING...THE 993MB SFC LOW WILL BE NEAR OVER KY DRAGGING
A COLD FRONT THROUGH THE REGION. BY MONDAY AFTERNOON...MOST OF THE
PRECIP SHOULD BE THROUGH THE REGION. COOLER/DRIER AIR WILL MOVE IN
AS PW VALUES DROP TO AROUND 0.50 INCHES. CLOUDS WILL BRIEFLY CLEAR
BUT ANOTHER SHORTWAVE WILL BE DROPPING INTO THE REGION MONDAY NIGHT
INTO TUESDAY AS BROAD TROUGHING WILL REMAIN ACROSS THE REGION AND A
LARGE RIDGE RESIDES OVER THE WEST COAST ONCE AGAIN. THIS TROUGH AND
ASSOCIATED SHORTWAVES WILL KEEP AT LEAST SOME RAIN CHANCES IN THE
FORECAST THROUGH MID-WEEK. THIS WILL ALSO KEEP TEMPERATURES ON THE
COOLER SIDE WITH LOWS IN THE 40S AND HIGHS IN THE 60S.

BY WEDNESDAY MORNING...THE REGION WILL REMAIN UNDER NORTHWEST FLOW
ALOFT BUT THIS WONT LAST LONG AS THE RIDGE TRIES TO BUILD OVER THE
ARKLAMISS BUT ENDS UP FLATTENING OUT SOME. DRIER WEATHER WILL RETURN
FOR MID-WEEK.

AS FOR FORECAST PARAMETERS...RAISED MAV POPS IN A COUPLE OF PERIODS
FOR THE WEEKEND WHEN MODELS HAVE CONSISTENTLY AGREED THAT THIS WILL
BE A WET TIME PERIOD. 17/28/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/26/17/28
Hazardous weather outlook, Apr 3, 9:59 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT THU APR 3 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-050300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...ELEVATED
TIMING...11 PM - 3 AM

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...11 PM - 3 AM

CONFIDENCE IS HIGH THAT SEVERE THUNDERSTORMS WILL OCCUR WITH 60 TO 75
MPH WINDS AND QUARTER TO GOLF BALL SIZE HAIL. A STRONG TORNADO IS ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TONIGHT.

LAZ015-016-023>026-MSZ026>033-035>038-040>045-047>050-053-054-
059>062-050300-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST
MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...2 AM - 7 AM

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...2 AM - 7 AM

CONFIDENCE IS HIGH WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...60 MPH WINDS AND A FEW TORNADOES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

CONFIDENCE IS ALSO HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR
UPDATES AS WE HEAD INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TONIGHT.

MSZ039-046-051-052-055>058-063>066-072>074-050300-
NOXUBEE-KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...6 AM - 11 AM

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...6 AM - 11 AM

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER
SIZE HAIL WILL BE POSSIBLE. A TORNADO IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

CONFIDENCE IS HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR
UPDATES AS WE HEAD INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TONIGHT THROUGH FRIDAY.

26

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 4, 1:07 AM CDT, 1 hour 10 minutes before
ARZ074-075-040635-
ASHLEY AR-CHICOT AR-
107 AM CDT FRI APR 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 AM CDT FRI APR 4 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 18 MILES NORTHWEST OF OLD MILO TO 33 MILES WEST OF
WEST CROSSETT AT 107 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN EXTREME SOUTHWESTERN CHICOT AND ASHLEY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3321 9209 3323 9210 3331 9201 3331 9198
      3335 9200 3337 9197 3339 9200 3341 9199
      3340 9155 3338 9146 3301 9144 3300 9199
      3301 9207 3304 9212 3308 9214 3315 9211
      3319 9214
TIME...MOT...LOC 0607Z 284DEG 32KT 3343 9211 3321 9229
          3304 9254

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:35 AM CDTSevere Thunderstorm WarningJANBolivar55 min
Apr 4, 2:01 AM CDTSevere Thunderstorm WarningJANWashington44 min
Apr 4, 2:05 AM CDTTornado WarningJANBolivar, Sunflower55 min
Apr 4, 2:29 AM CDTTornado WarningJANBolivar, Sunflower61 min
Apr 4, 2:35 AM CDTSevere Thunderstorm WarningJANLeflore55 min
Apr 4, 2:54 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery51 min
Apr 4, 3:02 AM CDTSevere Thunderstorm WarningJANIssaquena43 min
Apr 4, 3:03 AM CDTTornado WarningJANCarroll, Leflore27 min
Apr 4, 3:20 AM CDTSpecial Weather StatementJANWashington30 min
Apr 4, 3:28 AM CDTSevere Thunderstorm WarningJANWebster47 min
Apr 4, 3:37 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Montgomery68 min
Apr 4, 3:49 AM CDTSpecial Weather StatementJANIssaquena, Yazoo31 min
Apr 4, 3:50 AM CDTSevere Thunderstorm WarningJANClay55 min
Apr 4, 4:02 AM CDTSevere Thunderstorm WarningJANOktibbeha58 min
Apr 4, 4:26 AM CDTSevere Thunderstorm WarningJANLowndes49 min
Apr 4, 5:11 AM CDTSpecial Weather StatementJANNeshoba, Noxubee, Winston39 min
Apr 4, 5:33 AM CDTSpecial Weather StatementJANClaiborne, Hinds32 min
Apr 4, 5:44 AM CDTSpecial Weather StatementJANWarren31 min
Apr 4, 6:38 AM CDTSpecial Weather StatementJANAdams32 min
Apr 4, 9:48 AM CDTSpecial Weather StatementJANCovington, Jones27 min
Apr 4, 10:19 AM CDTFlash Flood WarningJANJones116 min
Apr 4, 10:22 AM CDTSpecial Weather StatementJANForrest, Lamar, Marion48 min
Apr 4, 10:48 AM CDTRiver Flood WarningJANLawrence22 days
Apr 4, 10:53 AM CDTSpecial Weather StatementJANForrest, Lamar47 min
Apr 4, 11:03 AM CDTRiver Flood WarningJANAttala, Holmes17 days
Apr 4, 11:03 AM CDTRiver Flood WarningJANMadison, Yazoo22 days
Apr 4, 11:03 AM CDTRiver Flood WarningJANHinds, Warren26 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.